Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 184, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 25, 1998, 10:34 AM CDT for 4 counties in Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1998, 10:34 AM CDT (15:34 UTC)
- Expired
- Jul 25, 1998, 1:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Laclede County, MO, Pulaski County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 251534 FFWSGF MOC105-169-215-229-251800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1034 AM CDT SAT JUL 25 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... LACLEDE COUNTY IN SOUTHWESTERN MISSOURI PULASKI COUNTY IN CENTRAL MISSOURI TEXAS COUNTY IN SOUTH CENTRAL MISSOURI WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 100 PM CDT * AT 1020 AM DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORMS NORTH OF A LINE FROM EMINENCE TO LEBANON TO OSCEOLA LINE. THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH. * THE HEAVIEST RAINFALL WILL EXTEND FROM STOUTLAND TO LICKING WHERE ONE TO TWO INCHES IS EXPECTED BY 1 PM. LOW WATER CROSSINGS INCLUDE AUGLAIZE CREEK AT ROUTE BB ONE MILE SOUTH OF ROUTE H AND BEAR CREEK AT ROUTE FF 4 MILES EAST OF ROUTE T IN LACLEDE COUNTY. ALSO BEAVER CREEK AT HIGHWAY 95 5 MILES SOUTH OF LYNCHBURG IN WRIGHT COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DRG/DH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 6:16 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 25, 6:16 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 616 AM CDT SAT JUL 25 1998 UPDATED ZFP TO INCLUDE FFA FOR COUNTIES BEING SQUEEZED BY MSTR CONVERGENCE FM BOLIVAR TO ALTON. MOST CONCERNED WITH DOUBLE MCS OVR ERN AND CNTRL KS. THIS IS STILL PROPAGATING E WITH ELY FETCH OF 25 TO 35 KNOTS AND HAS W-NW FLOW ALOFT...BUT WITH WEAK WIND FIELD UP TOP...MAIN THREAT IS HVY RAIN WITH PRECIPITABLE WATER ARND 1.75 (130% OF NORMAL). 94E LOOKS REASONABLE BUT MAY NEED TO BE SHIFTED SLIGHTLY EWD. ALREADY HAVE 4 COUNTIES UNDER FFW. GORDON
In the hours before
Special weather statement, Jul 25, 6:40 AM CDT, 3 hours 54 minutes before
MOZ082-091>092-096-251530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 AM CDT SAT JUL 25 1998 ...FLASH FLOOD WARNINGS FOR THE FOLLOWING COUNTIES UNTIL 1030 AM... ...IN MISSOURI... NORTHERN DOUGLAS TEXAS WEBSTER WRIGHT AT 642 AM...DOPPLER WEATHER RADAR INDICATED MODERATE RAINFALL IS FALLING FROM GROVESPRING TO NORWOOD TO ANN IN NORTHEAST DOUGLAS COUNTY. MODERATE RAIN IS FALLING FROM LICKING TO BENDAVIS IN TEXAS COUNTY. RAINFALL AMOUNTS SINCE 3 AM INCLUDES A 2 INCH SWATH FROM SOUTH OF ELKLAND TO MARSHFIELD TO ODIN. THE RAIN HAS ENDED IN WEBSTER COUNTY FOR THE MOMENT...HOWEVER RUNOFF IS CONTINUING. WEBSTER COUNTY SHERIFF INDICATES SOME STREET FLOODING IN THE LOW LYING AREAS OF MARSHFIELD. PHONE CALLS TO WRIGHT AND TEXAS COUNTIES REVEALS MODERATE RAINFALL AND NO FLOODING AS OF YET. HOWEVER...WITH MORE RAINFALL EXPECTED ON TOP OF AN AREA THAT HAS BEEN HIT WITH HEAVY RAINFALL OVER THE TWO DAYS...FLOODING IS EXPECTED. BE EXTREMELY CAREFUL WHEN DRIVING NEAR LOW WATER BRIDGES...ESPECIALLY HIGHWAY EE IN NORTHEAST DOUGLAS COUNTY...AND ODIN ROAD IN WRIGHT COUNTY. RIVERS IN THE WARNED AREA ARE EXPECTED TO RISE RAPIDLY. THOSE CAMPING ALONG RIVERS IN THE WARNED AREA SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WATCH IS EFFECT FOR MOST OF SOUTH CENTRAL MISSOURI...ALL OF SOUTHWEST MISSOURI AND A PORTION OF SOUTHEAST KANSAS FOR THIS MORNING. GOJRDON
Special weather statement, Jul 25, 6:40 AM CDT, 3 hours 54 minutes before
MOZ082-091>092-096-251530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 AM CDT SAT JUL 25 1998 ...FLASH FLOOD WARNINGS FOR THE FOLLOWING COUNTIES UNTIL 1030 AM... ...IN MISSOURI... NORTHERN DOUGLAS TEXAS WEBSTER WRIGHT AT 642 AM...DOPPLER WEATHER RADAR INDICATED MODERATE RAINFALL IS FALLING FROM GROVESPRING TO NORWOOD TO ANN IN NORTHEAST DOUGLAS COUNTY. MODERATE RAIN IS FALLING FROM LICKING TO BENDAVIS IN TEXAS COUNTY. RAINFALL AMOUNTS SINCE 3 AM INCLUDES A 2 INCH SWATH FROM SOUTH OF ELKLAND TO MARSHFIELD TO ODIN. THE RAIN HAS ENDED IN WEBSTER COUNTY FOR THE MOMENT...HOWEVER RUNOFF IS CONTINUING. WEBSTER COUNTY SHERIFF INDICATES SOME STREET FLOODING IN THE LOW LYING AREAS OF MARSHFIELD. PHONE CALLS TO WRIGHT AND TEXAS COUNTIES REVEALS MODERATE RAINFALL AND NO FLOODING AS OF YET. HOWEVER...WITH MORE RAINFALL EXPECTED ON TOP OF AN AREA THAT HAS BEEN HIT WITH HEAVY RAINFALL OVER THE TWO DAYS...FLOODING IS EXPECTED. BE EXTREMELY CAREFUL WHEN DRIVING NEAR LOW WATER BRIDGES...ESPECIALLY HIGHWAY EE IN NORTHEAST DOUGLAS COUNTY...AND ODIN ROAD IN WRIGHT COUNTY. RIVERS IN THE WARNED AREA ARE EXPECTED TO RISE RAPIDLY. THOSE CAMPING ALONG RIVERS IN THE WARNED AREA SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WATCH IS EFFECT FOR MOST OF SOUTH CENTRAL MISSOURI...ALL OF SOUTHWEST MISSOURI AND A PORTION OF SOUTHEAST KANSAS FOR THIS MORNING. GOJRDON
Special weather statement, Jul 25, 8:29 AM CDT, 2 hours 5 minutes before
MOZ081>082-091>092-096-251530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 AM CDT SAT JUL 25 1998 ...FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES UNTIL 1030 AM... ...IN MISSOURI... NORTHERN DOUGLAS LACLEDE TEXAS WRIGHT ...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEBSTER COUNTY... AT 830 AM...RADAR INDICATED CLUSTERS OF SHOWERS AND THUNDERSTORMS FROM DOVE IN NORTHERN LACLEDE COUNTY TO GRAFF IN EASTERN WRIGHT COUNTY TO CABOOL AND OVER TO PINE CREST. RAINFALL AMOUNTS AVERAGED BETWEEN A HALF TO 1 INCH BETWEEN 730 AND 830 AM. NEARLY 2 INCHES HAS FALLEN BETWEEN THE OSAGE FORK AND THE GASCONADE RIVER IN SOUTHERN LACLEDE COUNTY NEAR COMPETITION AND LYNCHBURG. HIGHWAY 95 5 MILES SOUTH OF LYNCHBURG HAS WATER OVER THE ROAD IN NORTHERN WRIGHT COUNTY. HIGHWAY B AND O IN SOUTHERN LACLEDE COUNTY ON COBB CREEK HAS WATER NEAR BANK FULL AND MAY BEGIN TO FLOOD AT ANY MOMENT. ALSO BE VERY CAREFUL WHEN DRIVING ON HIGHWAY EE NEAR HIGHWAY AD AT ANN IN NORTHEAST DOUGLAS COUNTY. THE RAIN HAS ENDED FOR WEBSTER COUNTY...AND THE RUNOFF THAT CAUSED SOME STREET FLOODING IN WEBSTER COUNTY HAS ENDED FOR THE MOST PART. THEREFORE THE FLASH FLOOD WARNING FOR WEBSTER COUNTY HAS BEEN CANCELLED. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. A FLASH FLOOD WATCH IS ALSO IN EFFECT~ THROUGH MID-DAY. GORDON
Special weather statement, Jul 25, 8:29 AM CDT, 2 hours 5 minutes before
MOZ081>082-091>092-096-251530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 AM CDT SAT JUL 25 1998 ...FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES UNTIL 1030 AM... ...IN MISSOURI... NORTHERN DOUGLAS LACLEDE TEXAS WRIGHT ...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEBSTER COUNTY... AT 830 AM...RADAR INDICATED CLUSTERS OF SHOWERS AND THUNDERSTORMS FROM DOVE IN NORTHERN LACLEDE COUNTY TO GRAFF IN EASTERN WRIGHT COUNTY TO CABOOL AND OVER TO PINE CREST. RAINFALL AMOUNTS AVERAGED BETWEEN A HALF TO 1 INCH BETWEEN 730 AND 830 AM. NEARLY 2 INCHES HAS FALLEN BETWEEN THE OSAGE FORK AND THE GASCONADE RIVER IN SOUTHERN LACLEDE COUNTY NEAR COMPETITION AND LYNCHBURG. HIGHWAY 95 5 MILES SOUTH OF LYNCHBURG HAS WATER OVER THE ROAD IN NORTHERN WRIGHT COUNTY. HIGHWAY B AND O IN SOUTHERN LACLEDE COUNTY ON COBB CREEK HAS WATER NEAR BANK FULL AND MAY BEGIN TO FLOOD AT ANY MOMENT. ALSO BE VERY CAREFUL WHEN DRIVING ON HIGHWAY EE NEAR HIGHWAY AD AT ANN IN NORTHEAST DOUGLAS COUNTY. THE RAIN HAS ENDED FOR WEBSTER COUNTY...AND THE RUNOFF THAT CAUSED SOME STREET FLOODING IN WEBSTER COUNTY HAS ENDED FOR THE MOST PART. THEREFORE THE FLASH FLOOD WARNING FOR WEBSTER COUNTY HAS BEEN CANCELLED. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. A FLASH FLOOD WATCH IS ALSO IN EFFECT~ THROUGH MID-DAY. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:34 AM CDT | Flash Flood Warning | SGF | Douglas, Texas, Wright | 5 hr |
| Jul 25, 5:34 AM CDT | Flash Flood Warning | SGF | Webster | 5 hr |
| Jul 25, 7:30 AM CDT | Flash Flood Warning | SGF | Laclede | 3 hr |
| Jul 25, 1:00 PM CDT | Flash Flood Warning | SGF | Wright | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.